Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Weening off of Roxicodone 30mg

Slkep2004SSlkep2004 Posts: 95
edited 06/11/2012 - 8:39 AM in Pain Medications
I am three weeks post op and feeling well enough to have started getting away from the oxycodone. I was taking 120mg daily. I am able to get by with 90mg but it is pretty uncomfortable. I was just wondering if there are any tricks that make it easier. I have tramadol that he said I should use as I'm lowering the oxy. Main complaint is sweating and jitters and aches in muscles. Kind of feeling mean also. I'm sure that must be a side effect because I don't normally feel mean. I was just wondering if anyone knew of things that will help during this period of time while I'm uncomfortable. I have been walking the dog and getting fresh air some and that helps a little. Thank you for listening.


  • The best thing to do would be to get your doc involved in the tapering of you meds. There are some things he can do or prescribe that will help with the discomfort of withdrawing the meds. One thought though is that if you are starting to suffer that much, you might be removing the drugs at a rate that is too fast for your body. Once again that's where the doc should be assisting you with a titration schedule.

    Some things you can do at home are diet, exercise, sleep and warm baths or a hot tub.

    I really encourage you to contact your doc though. There is even a type of acupuncture that is designed specifically to help with withdrawl symptoms and to get your bodies natural endorphins to kick back in after being suppressed by the narcotics.

    Best wishes,

  • Hi there C. This is just my first week to try to ween off and I've gotten it down 1/4 of the way but like I said, I am uncomfortable. I did speak with my good dr last week when we met and told him my intentions and he said that was fine and he lowered my dosage. I don't want to bug them a lot but I did call on Monday and just let them know I felt icky. Helper said to just drink a lot of water and to try stretching to get the bloodflow up. I was just wondering if there were any tricks I should be aware of to help. All today I have just had this bad feeling..I can't really put a finger on it, I just feel irritable, shaky, cold and hot, and not my normal upbeat self. The fact is I am going to have to just wait this out and wait for my body to get over it's cravings, I guess. Wish there was some miracle pill to get over a dependence that has built up over five months. If it gets too much for me to handle, I will call the dr and let them know what is happening. I go see them sometime next week and I wanted to have my intake down to half the amount I was normally taking so that I could brag to them. Not sure if that will be happening or not. Thank you for your input, C. Wish I could take a nice bath but I don't want my incision to get wet still. Will opt for a scalding hot shower. I know that in a few weeks, this will be history and all gone. Just have tohang in there til then.
  • One thing that the doc can do to help with that "feeling" is prescribe a medication such as Clonidine. It is generally prescribed as a small transdermal patch and it does wonders for aiding in the withdrawl from opiates and alcohol. My doc started me on it and the difference it made in about 12 hours was a blessing! I used it for a few months after I went through rapid opioid detox. Without the Clonidine I would have been a total wreck.

    Drinking lots of water, lots of orange juice and making certain that you eat a very well balanced diet can do wonders for you. Also I found that a high protein diet helped and gave my body more fuel to work with. Things like peanut butter, eggs and nuts work fantastically. Even when you probably don't feel like eating or drinking anything, it is so important to do so!

    I basically had to take several changes of clothing with me to work and anywhere I went for several months. It took my body quite a while to figure out what it was like to be normal without the opiates.

    Hang in there. If you can find a sauna at a local gym or just turn your bathroom into a sauna, that might help too!

    Keep us posted.

  • Hi there and thank you for the advice and information, C. I am still working on weening off of the meds. Seems as if I am stuck at 90mg and when I go lower, I feel really bad. Luckily, tomorrow I see my dr. and I just know he will help me out. I have also been feeling guilty because I can't control these side effects so I break down and take a pill to make myself feel better. When it's 4am and I've been sweating in my bed for two hours, twitching and my head is pounding like I have a hangover, I give in and take a pill. I feel like I'm not being strong enough. My family thinks bringing my intake down by 1/4 is a good improvement but I just thought I'd be further down the road by now. Maybe I'm rushing it and I'll ask tomorrow if I am. Hopefully he'll have some more advice that will help me through this. I'll let you know what happens.
Sign In or Register to comment.